MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 CROSSFIRE INSERT 36 MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 CROSSFIRE INSERT 36 MM ID; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 621-00-36F
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Codes Osteolysis (2377); Ambulation or Postural Difficulties (2544); Metal Related Pathology (4530)
Date of Event 04/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event an event regarding damage and osteolysis involving a trident liner was reported.The event was confirmed via product inspection and clinician review.Method & results -product evaluation and results: the shell and liner were returned in an assembly form.The rim of the liner was damaged which is likely caused due to impingement with the stem.-clinician review: a review of the provided medical information by a clinical consultant indicated: no clinical or pmh, no examination of explanted components, no laboratory or surgical pathology reports.While the information available for review appears to confirm both event descriptions, insufficient data is present to create a medical report for this patient.-product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the devices was revised due to a pronounced metallosis.Surgical report also mentioned that osteolysis were noted in the acetabular bed and around the pubic bone as is osteolysis to the dorsocranial and dorsa.Clinician review of provided records indicated that the information available for review appears to confirm the reported event.The shell and liner were returned in an assembly form.The rim of the liner was damaged which is likely caused due to impingement with the stem.It was also reported massive taper wear of the hip stem; the excessive debris generated from the stem could contributes to the reported osteolysis and metallosis.However, the exact cause of the event could not be determined because insufficient information was provided.Further information such as pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
A complete exchange of the left hip endoprosthesis due to pronounced metallosis and discomfort, was originally reported.Subsequently it was reported that the patient has the same issue in their right hip and revision surgery was planned for (b)(6) 2021.Due to wear, the femoral head dislocated from the taper on (b)(6) 2021 and led to the immobility of the patient.For this reason, a total hip arthroplasty had to be performed on (b)(6) 2021.Replacement of the hip endoprosthesis due to a pronounced metallosis.Update 20-jul-2021: per surgery report (b)(6) 2021 implant revision: using the socket chisel, careful chiseling is performed around the cup which is removed without significant bone loss.Osteolyses are noted in the acetabular bed and around the pubic bone as is osteolysis to the dorsocranial and dorsa.Per evaluation of the returned devices, liner damage was also noted with suspected impingement with the femoral stem.This mdr is for the trident liner.

Brand Name
TRIDENT 0 CROSSFIRE INSERT 36 MM ID
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key12319249
Report Number0002249697-2021-01387
Device Sequence Number4454849
Product Code LPH
UDI-Device Identifier07613327023756
UDI-Public07613327023756
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K021911
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2006
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2010
Device Model Number621-00-36F
Device Catalogue Number621-00-36F
Device Lot Number24157101
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/20/2021
Initial Report FDA Received Date08/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient Weight76